Alert archive / North Dakota / Wind Chill Advisories in 2022
Wind Chill Advisory 21, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 24, 2022, 2:28 PM CST for 14 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 24, 2022, 6:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2022, 2:28 PM CST (20:28 UTC)
- In effect from
- Feb 24, 2022, 6:00 PM CST
- Expired
- Feb 25, 2022, 11:05 AM CST
- In force
- 17 hr
- Issued by
- NWS Grand Forks, ND
All 31 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 25 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267 WWUS43 KFGF 242028 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 228 PM CST Thu Feb 24 2022 MNZ001>009-013>016-022-027-NDZ006>008-014>016-024-026>030-038-039- 049-054-251800- /O.NEW.KFGF.WC.Y.0021.220225T0000Z-220225T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-Mahnomen-West Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Edinburg, Adams, and Lankin 228 PM CST Thu Feb 24 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 6 PM this evening to noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$ MNZ029-NDZ052-053-251800- /O.NEW.KFGF.WC.Y.0021.220225T0900Z-220225T1800Z/ Wilkin-Sargent-Richland- Including the cities of Breckenridge, Gwinner, Milnor, Forman, Rutland, and Wahpeton 228 PM CST Thu Feb 24 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...In Minnesota, Wilkin County. In North Dakota, Sargent and Richland Counties. * WHEN...From 3 AM to noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
3 follow-up statements
397 WWUS43 KFGF 250245 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 845 PM CST Thu Feb 24 2022 MNZ001>009-013>016-022-027-NDZ006>008-014>016-024-026>030-038-039- 049-054-251800- /O.CON.KFGF.WC.Y.0021.000000T0000Z-220225T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-Mahnomen-West Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Edinburg, Adams, and Lankin 845 PM CST Thu Feb 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$ MNZ029-NDZ052-053-251800- /O.CON.KFGF.WC.Y.0021.220225T0900Z-220225T1800Z/ Wilkin-Sargent-Richland- Including the cities of Breckenridge, Gwinner, Milnor, Forman, Rutland, and Wahpeton 845 PM CST Thu Feb 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...In Minnesota, Wilkin County. In North Dakota, Sargent and Richland Counties. * WHEN...From 3 AM to noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
311 WWUS43 KFGF 250922 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 322 AM CST Fri Feb 25 2022 MNZ001>009-013>016-022-027-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-251800- /O.CON.KFGF.WC.Y.0021.000000T0000Z-220225T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-Mahnomen-West Becker-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 322 AM CST Fri Feb 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
218 WWUS43 KFGF 251705 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1105 AM CST Fri Feb 25 2022 MNZ001>009-013>016-022-027-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-251815- /O.CAN.KFGF.WC.Y.0021.000000T0000Z-220225T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-Mahnomen-West Becker-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 1105 AM CST Fri Feb 25 2022 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures have risen and wind chills are no longer reaching criteria. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 24, 12:38 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 24, 12:38 PM CST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1238 PM CST Thu Feb 24 2022 .UPDATE... Issued at 1238 PM CST Thu Feb 24 2022 Temperatures have begun to break the zero mark this afternoon in a few locations, but a large number remain below zero. Winds remain lighter, and largely out of the south. High clouds continue to push into our southern counties due to the snow to the south of our area, but no snow is expected at this time in those locations. Expect temperatures to top out this afternoon above zero in most locations, but barely. UPDATE Issued at 931 AM CST Thu Feb 24 2022 Temperatures continue to warm this morning, with clear skies all around except in the southern valley. This is due to snow showers passing to our south this morning. We are not expecting any snow in our area today. Winds remain light and pretty variable across the area as well, but should pick up into this afternoon. UPDATE Issued at 627 AM CST Thu Feb 24 2022 Surface winds and ambient temperatures this morning are a tad lighter (and higher) than expected, with wind chills borderline. Southerly winds will increase after sunrise in eastern ND, and a return of apparent temps in the 25 to 30 range is expected for a short period. Solid advisory criteria exist across the north. Will continue headlines and day shift can expire early if need be. && .SHORT TERM...(Today through Friday) Issued at 211 AM CST Thu Feb 24 2022 Wind chill headlines highlight the short term period. High pressure centered over north central MN will continue to slide east tonight and tomorrow, increasing southerly flow into the Devils Lake basin tonight and the valley into northwest MN tomorrow into Friday. Light winds early allowed temperatures to drop into the double digits below zero by midnight, and the increasing return flow will continue to bring wind chills of 35 to 45 below zero across the north and northwest. The remainder of the area will see wind chills in the 25 to 40 below range, with exception of forested areas from Bemidji to Park rapids. Temperatures today will crack the zero mark across most of the area, and possibly hit double digits in the forested area due to the darker albedo and increased solar. Southerly winds will continue to slide east through the day and southwest tonight. This will result in another night of expected wind chill headlines through 18Z Friday as daytime highs climb well above zero by noontime, ending the coldest days of the week. Will let day shift address tonight's headlines as apparent temps will climb above criteria during the afternoon hours. .LONG TERM...(Friday night through Wednesday) Issued at 211 AM CST Thu Feb 24 2022 Friday will see southwest winds increase into the 10 to 20 kt range as the cold air moves out and a bit milder air moves in. Winds will turn more west Friday overnight into Saturday morning ahead of next cold front with potential gusts to 35 kts mainly over the higher terrain of the western Red River valley as an inversion is better established in the Red River valley itself. Cold front drops southeast thru the area Saturday afternoon/evening and winds turn northwest but model guidance strongly supports keeping the main push of cold advection and wind to our east more over the Great Lakes. Thus impacts from wind from the cold advection likely not great. But prior in the warm advection regime wind gusts enough in some areas for patchy blowing snow. Using NBM4.1 shows the strongest wind potential in the western ridge of the RRV in northeastern ND Walhalla to west of Grand Forks and this area was not as impacted by the last storm as farther south. Next week shows the main 500 mb pattern return to a flat ridge in the western US with a west or west-northwest flow from western Canadian provinces into northern Minnesota. A system may bring some light snow to border areas Sunday late night or Monday, but mainly stays north. A system later in the week may pose some higher precipitation changes but overall GEFS plumes and NBM probs indicate wide dispersion of possibilities. Temperatures look moderate compared to the past month standards with highs mostly 20s and lows above zero. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1127 AM CST Thu Feb 24 2022 VFR conditions persist as surface high pressure continues to dominate the area. A low pressure system to the south may bring in some high clouds to the southern Red River Valley during the late afternoon/evening period, but minimal impacts are expected. Otherwise, southerly winds begin to increase by mid-morning Friday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...AK SHORT TERM...Speicher LONG TERM...Riddle AVIATION...Rick
Hazardous weather outlook, Feb 24, 5:46 AM CST, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 546 AM CST Thu Feb 24 2022 MNZ001>009-013>016-022-027-029-030-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-251200- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-Mahnomen-West Becker-Wilkin- West Otter Tail-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- 546 AM CST Thu Feb 24 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Dangerous wind chills of 25 to 45 below zero are expected through noon today. The afternoon will be warmer, however the dangerous wind chills are expected to return tonight and persist through noon Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ017-023-024-028-031-032-040-251200- South Beltrami-South Clearwater-Hubbard-East Becker- East Otter Tail-Wadena-Grant- 546 AM CST Thu Feb 24 2022 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 9
Nearby
Wind Chill Advisories in North Dakota, 2022Wind Chill Advisories in Minnesota, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.